Alert archive / North Dakota / Wind Advisories in 2016
Wind Advisory 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Apr 9, 2016, 4:01 AM CDT for 6 counties in Minnesota; 17 counties in North Dakota. It took effect at Apr 9, 2016, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2016, 4:01 AM CDT (09:01 UTC)
- In effect from
- Apr 9, 2016, 10:00 AM CDT
- Expired
- Apr 9, 2016, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
All 23 counties
Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 24 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WWUS73 KFGF 090901 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 401 AM CDT SAT APR 9 2016 NDZ006-014-015-024-092300- /O.NEW.KFGF.WI.Y.0006.160409T1500Z-160409T2300Z/ TOWNER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD 401 AM CDT SAT APR 9 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...LOOSE ITEMS OUTDOORS SHOULD BE SECURED. HIGH PROFILE VEHICLES SHOULD BE PREPARED GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ001>004-007-029-NDZ007-008-016-026>030-038-039-049-052>054- 092300- /O.NEW.KFGF.WI.Y.0006.160409T1700Z-160409T2300Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-CAVALIER- PEMBINA-EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...ST. THOMAS... GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA...TOLNA... GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON... EDINBURG...ADAMS...LANKIN 401 AM CDT SAT APR 9 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...LOOSE ITEMS OUTDOORS SHOULD BE SECURED. HIGH PROFILE VEHICLES SHOULD BE PREPARED GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
359 WWUS73 KFGF 091800 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 100 PM CDT SAT APR 9 2016 NDZ006-014-015-024-092300- /O.CON.KFGF.WI.Y.0006.000000T0000Z-160409T2300Z/ TOWNER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD 100 PM CDT SAT APR 9 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...LOOSE ITEMS OUTDOORS SHOULD BE SECURED. HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ001>004-007-029-NDZ007-008-016-026>030-038-039-049-052>054- 092300- /O.CON.KFGF.WI.Y.0006.000000T0000Z-160409T2300Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-CAVALIER- PEMBINA-EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...ST. THOMAS... GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA...TOLNA... GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON... EDINBURG...ADAMS...LANKIN 100 PM CDT SAT APR 9 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...LOOSE ITEMS OUTDOORS SHOULD BE SECURED. HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
120 WWUS73 KFGF 092255 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 555 PM CDT SAT APR 9 2016 NDZ006-014-015-024-100000- /O.EXP.KFGF.WI.Y.0006.000000T0000Z-160409T2300Z/ TOWNER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD 555 PM CDT SAT APR 9 2016 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING. $$ MNZ001>004-007-029-NDZ007-008-016-026>030-038-039-049-052>054- 100000- /O.EXP.KFGF.WI.Y.0006.000000T0000Z-160409T2300Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-CAVALIER- PEMBINA-EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...ST. THOMAS... GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA...TOLNA... GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON... EDINBURG...ADAMS...LANKIN 555 PM CDT SAT APR 9 2016 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... WINDS WILL CONTINUE ON THE STRONG SIDE FOR ANOTHER HOUR OR SO BUT WILL DIMINISH THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:59 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 9, 3:59 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
359 AM CDT SAT APR 9 2016
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 359 AM CDT SAT APR 9 2016
MAIN CHALLENGES WILL BE WIND SPEEDS TODAY AND FIRE WEATHER CONCERNS
AS A RESULT OF THE WIND SPEEDS AND DRIER CONDITIONS MOVING IN BY
AFTERNOON. AS FOR NOW...SEEING THE SFC HIGH MOVING OFF TO THE
SOUTHEAST WITH THE NEXT SFC LOW MOVING INTO SOUTHWEST SASKATCHEWAN.
THE PRESSURE GRADIENT IS ALREADY TIGHTENING UP OVER WESTERN ND WITH
SOUTH-SE WINDS GUSTING INTO THE 20S TO AROUND 30 KNOTS. ONLY SEEING
HIGH CLOUDS MOVING INTO THE AREA AT THIS POINT. THE SFC LOW IS
FORECAST TO TRACK INTO THE CENTRAL DAKOTAS BY 00Z SUN...BRINGING THE
TIGHTENING PRESSURE GRADIENT OVER THIS FA BY MID TO LATE MORNING
AND CONTINUING INTO THE AFTERNOON. LOOKS TO BE QUITE WINDY THROUGH
THIS PERIOD...ONLY NEGATIVE WOULD BE THAT WE ARE IN A WARM ADVECTION
REGIME. GFS SHOWS THE STRONGEST LOW LEVEL WINDS...OR OVER 40 KNOTS
AT 925MB OVER THE NORTHERN RED RIVER VALLEY FROM 18Z TO 00Z TODAY.
OTHER MODELS ARE SLIGHTLY LOWER...BUT A FAVORABLE SOUTH TO NORTH
VALLEY COMPONENT IS THERE.
COULD BE MARGINAL AT TIMES BUT DEFINITELY THINK IT IS WORTH A
WIND ADVISORY FOR THE RED RIVER VALLEY AND POINTS TO THE WEST. IN
THESE SITUATIONS THE WORST WINDS ARE TYPICALLY FROM KCKN UP TOWARD
KHCO AND PEMBINA. FIRE WEATHER CONCERNS WILL BE DISCUSSED IN THE
FIRE WEATHER SECTION BELOW. AS THE SFC LOW WORKS INTO CENTRAL ND
BY LATE AFTERNOON/EARLY EVENING IT WILL BRING A STRONG THERMAL
GRADIENT WITH IT AS WELL AS WESTERLY WINDS. NEITHER OF THESE LOOK
TO MAKE IT INTO OUR FA UNTIL AFTER 00Z. SO AGAIN THERE WILL BE A
LARGE SW TO NE HIGH TEMP GRADIENT OVER THE FA. MODELS DO NOT
INDICATE MUCH PCPN IN THE WARM SECTOR AHEAD OF THIS LOW...BUT
THEY DO SHOW A SLIGHT POTENTIAL UP IN THE NORTHERN VALLEY TOWARD
THE LAKE OF THE WOODS REGION BY AFTERNOON. FORECAST ALREADY HAD
SOME LOW PCPN CHANCES IN THIS AREA SO WILL KEEP THOSE GOING. AS
THE SFC LOW OR SFC LOWS MOVE THRU THE FA TONIGHT WINDS WILL DIE
DOWN AND THERE COULD STILL BE SOME LIGHT PCPN UP AROUND THE LAKE
OF THE WOODS. BY SUNDAY WINDS WILL HAVE SWITCHED TO THE NORTHWEST
AND WILL BECOME GUSTY ONCE AGAIN. STILL LOOKS TO BE SOME LIGHT
RAIN/SNOW AROUND THE NORTHEAST FA.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 359 AM CDT SAT APR 9 2016
THESE LINGERING SNOW SHOWERS WILL FINALLY MOVE EAST OF THE FA ON
MONDAY AS THE NEXT SFC HIGH BEGINS TO BUILD DOWN INTO THE REGION.
THIS WILL FINALLY PUT AN END TO THE GUSTY WINDS BY LATE MONDAY INTO
MONDAY NIGHT. HOWEVER THAT ALSO MEANS SOME CHILLY TEMPS...ESPECIALLY
BY TUE MORNING.
FOR TUESDAY THROUGH FRIDAY...LONG WAVE TROUGH OVER HUDSON BAY
SHIFTS TO THE NORTHEAST SHORE OF CANADA. LONG WAVE RIDGE OVER
WESTERN CANADA REMAINS THERE BUT ALSO WEAKENS THROUGH THE PERIOD.
SOUTHERN STREAM RIDGE OVER THE WESTERN STATES SHIFTS TO CENTRAL
PLAINS. FLOW ALOFT BECOMES MORE ZONAL.
THE ECMWF WAS A LITTLE FASTER THAN THE GFS THROUGH THE PERIOD. WILL
BLEND THE TWO MODELS.
NO CHANGE TO HIGH TEMPERATURES FOR TUE. TEMPS INCREASED A DEGREE OR
TWO FOR WED. TEMPS WERE DECREASED A DEGREE FOR THU AND DECREASED
ONE TO FOUR DEGREES FOR FRI FROM YESTERDAYS RUN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1141 PM CDT FRI APR 8 2016
VFR THRU THE PD AS MOISTURE MOVING IN SOUTH OF THE CANADIAN LOW IS
HIGH LEVEL...ABOVE 15K AGL. ISSUE WILL BE WIND SATURDAY. HIGH
MOVING THRU THE AREA OVERNIGHT AND BY 12Z-15Z WINDS WILL BE
SOUTHEAST OVER THE AREA AND 15-18Z WILL SEE THE WIND SPEEDS RAMP
UP TO THE 20 TO 35 KT RANGE IN THE RRV AND ERN ND. STRONG WINDS IN
THE 150-170 DEGREE RANGE WILL CONTINUE THROUGH 00Z AHEAD OF
FRONT. WINDS WILL TURN WEST IN DVL EARLY EVENING AND TOWARD
MIDNIGHT IN THE RRV.
&&
.FIRE WEATHER...
ISSUED AT 359 PM CDT FRI APR 8 2016
WILL APPROACH CRITICAL FIRE WEATHER CONDITIONS FOR THIS AFTERNOON
OVER SOUTHEAST ND WITH RELATIVE HUMIDITIES DECREASING TO 30-35
PERCENT AND WINDS 20 TO 30 MPH. OVER WEST CENTRAL MN FIRE WEATHER
CONDITIONS WILL ALSO APPROACH CRITICAL FIRE WEATHER CONDITIONS
WITH RELATIVE HUMIDITIES DECREASING TO 25 TO 30 PERCENT AND WINDS
OF 20 TO 25 MPH FOR THIS AFTERNOON. ELSEWHERE RELATIVE HUMIDITIES
WILL BE HIGHER.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
NDZ007-008-016-026>030-038-039-049-052>054.
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR NDZ006-014-015-024.
MN...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
MNZ001>004-007-029.
&&
SHORT TERM...GODON
LONG TERM...GODON/HOPPES
AVIATION...RIDDLE
FIRE WEATHER...HOPPESHazardous weather outlook, Apr 9, 3:38 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 338 AM CDT SAT APR 9 2016 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-100845- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 338 AM CDT SAT APR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THROUGH THE DAY TODAY. THE STRONGEST WIND GUSTS ARE LIKELY FROM GRAND FORKS TO PEMBINA. THE COMBINATION OF GUSTY WINDS AND DRY AIR WILL ALSO RESULT IN CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-100845- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 338 AM CDT SAT APR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:57 PM CDT | Red Flag Warning | FGF | Barnes, Griggs, Ransom, Richland, Sargent | 4 hr |
Nearby
Wind Advisories in North Dakota, 2016Wind Advisories in Minnesota, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.